MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; COBRA GRASPER

INTUITIVE SURGICAL, INC ENDOWRIST; COBRA GRASPER
Model Number 471190-04
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 07/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A return material authorization (rma) was issued for the cobra grasper instrument, but it has not been received by intuitive surgical, inc.(isi) for failure analysis investigations.
 
Event or Problem Description
It was reported that during a da vinci-assisted benign hysterectomy surgical procedure, the cobra grasper instrument "attached" to the bowel and caused a tissue injury of the patient's bowel when advancing into the patient cavity.The customer stated the instrument was closed during the initial install of the instrument, and no one was present at the surgeon side console (ssc).The operating room (or) staff was successfully able to remove the cobra grasper instrument.The surgeon repaired the damaged bowel laparoscopically and continued with the procedure robotically.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Updated fields: d9, h3, h6, h11.Device evaluation: intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The cobra grasper instrument was analyzed, and the complaint could not be replicated nor confirmed.Visual inspection-external, visual inspection-internal, and manual articulation of inputs tests/inspections were performed.Failure analysis could not verify the customer reported event.The instrument was tested on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grip tips opened and closed properly.The instrument was fully functional.No product issue was found.Based on the investigation results, customer reported issues may be due to other factors unrelated to the product.

Brand Name
ENDOWRIST
Common Device Name
COBRA GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22815949
Report Number2955842-2025-34461
Device Sequence Number15706733
Product Code NAY
UDI-Device Identifier00886874121481
UDI-Public(01)00886874121481(10)K10230420
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K214095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number471190-04
Device Catalogue Number471190
Device Lot NumberK10230420 0063
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer09/25/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexFemale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceWhite